Why am I having acid reflux?

I used a scopolamine patch recently and had it on for 24 hours, with the standard being leave it on for 3 days. I developed dry mouth, diulated  pupils, and slightly blurred vision. All of those symptoms are common. However I also developed acid reflux. I know that scopolamine is suppose to help reduce stomach acid in a way, so I shouldn’t be having heart burn. Is this normal? My other symptoms aren’t severe enough for me to worry about, but I think the dry mouth is probably contributing to the acid reflux. I have developed a lot of phlegm..so may that’s it, idk.

I have had a series of stomach issues within the past decade as well, so maybe my body is just not happy :(

4 Answers

Relevance
  • 1 month ago

    this medication relaxes the lower

    esphogeal

    sphincter and allows acid to escape to the esophagus. It is a normal side effect of the medication. Try taking antiacids

    fot

    the duration of use.

    Source(s): Medical Student
    • Log in to reply to the answers
  • In
    Lv 7
    1 month ago

    I believe I was on scopolamine for my first ulcer, but don't recall it being particularly effective for GERD, since Scopolamine is used primarily for nausea and vomiting. Talk to your doctor about either an H2 blocker or a proton pump inhibitor (PPI). I have been on Omeprazole (PPI) for about 15 years since bleeding ulcer #4 and will be for the rest of my life.

    • Log in to reply to the answers
  • 1 month ago

    you need to ask your doctor this question

    • Log in to reply to the answers
  • Pearl
    Lv 7
    1 month ago

    you need to ask your doctor this question

    • Log in to reply to the answers
Still have questions? Get answers by asking now.